MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10438577
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cryo atrial fibrillation cardiac ablation procedure with a soundstar and suffered cardiac tamponade requiring pericardiocentesis.A pericardial effusion was noticed after they went transseptal.There were no visible signs on the patient.The pericardial effusion was confirmed by intracardiac echocardiography (ice).The medical intervention provided was a pericardiocentesis and about 400ml of fluid was removed.No ablation catheters were in the body and the only biosense webster, inc.(bwi) catheter being used at the time was a soundstar catheter.The patient was reported to be in stable condition.The physician did not mention the cause of the pericardial effusion.Since this event (cardiac tamponade) is life threatening and required interventions to prevent permanent impairment of a body function or permanent damage to a body structure, then is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
Additional information was received on 3/15/2021 and it was reported that the physician's opinion on the cause of this adverse event was that it was procedure related.Pericardiocentesis/pericardial window was required.The patient required extended hospitalization because of the adverse event.Therefore, "b2.Is hospitalization initial/prolonged" box was checked and "h6.Health effect - impact code" was populated with hospitalization or prolonged hospitalization on this report.The patient was reported to have fully recovered.A transseptal puncture was performed with a brk-1 needle.Therefore, the concomitant products section of this report was populated with "unknown brand brk 1 needle".Ablation was not performed prior to noticing the cardiac tamponade.There was no evidence of a steam pop.No error messages were observed on the biosense webster, inc.Equipment during the procedure.The biosense webster, inc.Product analysis lab received the device on 03/31/2021 for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The biosense webster, inc.(bwi) product analysis lab received the device for evaluation on 3/31/2021.The device evaluation was completed on 4/14/2021.It was reported that a patient underwent a cryo atrial fibrillation cardiac ablation procedure with a soundstar and suffered cardiac tamponade requiring pericardiocentesis.A pericardial effusion was noticed after they went transseptal.There were no visible signs on the patient.The pericardial effusion was confirmed by intracardiac echocardiography (ice).The medical intervention provided was a pericardiocentesis and about 400ml of fluid was removed.No ablation catheters were in the body and the bwi catheter being used at the time was a soundstar catheter.The patient was reported to be in stable condition.Visual analysis of the returned sample revealed that it was in good normal condition.Then, deflection test was performed, and it was found within specifications, the catheter was deflecting correctly.Then, carto 3 visualization, acuson ultrasound and atlas transducer tests were performed, and the device passed the tests.A manufacturing record evaluation (mre) was performed for the finished device e5094029 number, and no internal actions related to the complaint was found during the review.Based on the completed mre, the h4.Device manufacture date has been populated with 9/24/2020.As part of bwi¿s quality process all devices are manufactured, inspected, and released to approved specifications.No malfunction was observed during the product analysis.The described event could not be confirmed since the device performed without any problem.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11555987
Report Number2029046-2021-00395
Device Sequence Number4087598
Product Code OBJ
UDI-Device Identifier10846835008838
UDI-Public10846835008838
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2021
Device Model Number10438577
Device Catalogue Number10438577
Device Lot NumberE5094029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer03/15/2021
04/14/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date04/08/2021
05/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND BRK 1 NEEDLE.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;